MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device quality records showed that the device demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An afx bifurcated and suprarenal was initially implanted.The three (3) year routine follow-up showed the presence of a type iiia endoleak.A re-intervention was completed at a different hospital where an additional suprarenal stent graft was implanted to bridge the components successfully resolving the endoleak.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The root cause for the reported type iiia endoleak with component separation is most likely anatomy related due to aortic remodeling; the pre implant neck angulation of 48°, increasing to 64° with aortic remodeling, likely contributed to this event.Procedure related harms for this complaint could not be determined.The final patient status was reported to be without additional sequelae post successful secondary repair.In addition, the clinical assessment determined that there was evidence to reasonable suggest sac growth of 16mm occurred that was not included in the event as reported.The sac growth was discovered on october 12, 2018 during review of the 38 month post implant ct scan.The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7904201
Report Number2031527-2018-00742
Device Sequence Number168438
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)170619
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2017
Device Model NumberBA25-90/I16-30
Device Catalogue NumberBA25-90/I16-30
Device Lot Number1252256-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL - 1252409-020
Outcome Attributed to Adverse Event Required Intervention;